MAUDE Adverse Event Report: ENCORE MEDICAL L.P RSP; RSP HUMERAL SOCKET INSERT

ENCORE MEDICAL L.P RSP; RSP HUMERAL SOCKET INSERT
Model Number 509-01-044
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous revision surgery and the revision surgery detailed in this event occurred 7.7 months apart.The insert and head in vivo is 7.7 months.Spacer in vivo is 8.1 months, from a more previous revision surgery.Remainder of the items in vivo is 9.3, from the original surgery.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Second revision surgery - patient presented with infection.All djo products were removed except the stem.The infection left a large hole.Surgeon had to build a wedge & use the stryker glenosphere system.

Brand Name
RSP
Common Device Name
RSP HUMERAL SOCKET INSERT
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9860602
Report Number1644408-2020-00198
Device Sequence Number3432041
Product Code PHX
UDI-Device Identifier00888912144643
UDI-Public(01)00888912144643
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K141006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2022
Device Model Number509-01-044
Device Catalogue Number509-01-044
Device Lot Number384P1004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR